Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 75, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 9, 2009, 12:38 PM CDT for Grant County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2009, 12:38 PM CDT (17:38 UTC)
- Expired
- Aug 9, 2009, 1:40 PM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 091738
SVRARX
WIC043-091845-
/O.NEW.KARX.SV.W.0075.090809T1738Z-090809T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 145 PM CDT
* AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
24 MILES SOUTHWEST OF MCCARTNEY...OR 13 MILES EAST OF
MANCHESTER...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCARTNEY AND BIG H CAMPGROUND AROUND 105 PM...
SPECHTS FERRY AROUND 110 PM...
POTOSI AND TENNYSON AROUND 115 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1737Z 269DEG 36KT 4246 9120
$$
BOYNE7 follow-up statements
000
WWUS53 KARX 091752
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1252 PM CDT SUN AUG 9 2009
WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
1252 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 1236 PM CDT...THIS SEVERE THUNDERSTORM PRODUCED A MEASURED 65 MPH
WIND GUST AND ONE INCH DIAMETER HAIL 3 MILES SOUTH OF MANCHESTER IOWA
IN DELAWARE COUNTY.
AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 19 MILES SOUTHWEST OF BIG H CAMPGROUND...OR 18 MILES WEST OF
DUBUQUE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCARTNEY AND BIG H CAMPGROUND AROUND 105 PM...
SPECHTS FERRY AROUND 110 PM...
DICKEYVILLE AND SANDY HOOK AROUND 120 PM...
SINSINAWA AROUND 125 PM...
HAZEL GREEN AND CUBA CITY AROUND 135 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1749Z 269DEG 36KT 4246 9104
$$
BOYNE000
WWUS53 KARX 091803
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
103 PM CDT SUN AUG 9 2009
WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
103 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 1249 PM CDT...THIS SEVERE THUNDERSTORM WAS PRODUCING ESTIMATED
55 TO 65 MPH WIND GUSTS AND PENNY SIZE HAIL IN DYERSVILLE IN DUBUQUE
COUNTY.
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 14 MILES SOUTH OF BIG H CAMPGROUND...OR 13 MILES WEST OF
DUBUQUE...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPECHTS FERRY AROUND 110 PM...
DICKEYVILLE AND SANDY HOOK AROUND 115 PM...
SINSINAWA AND LOUISBURG AROUND 120 PM...
HAZEL GREEN AND CUBA CITY AROUND 125 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1801Z 267DEG 46KT 4250 9087
$$
BOYNE000
WWUS53 KARX 091815
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT SUN AUG 9 2009
WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
115 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 104 PM CDT...DUBUQUE REGIONAL AIRPORT REPORTED A MEASURED 53 MPH
WIND GUST.
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SANDY HOOK...OR NEAR DUBUQUE...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KIELER AROUND 115 PM...
DICKEYVILLE AND SINSINAWA AROUND 120 PM...
HAZEL GREEN AND CUBA CITY AROUND 125 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1812Z 267DEG 46KT 4250 9069
$$
BOYNE000
WWUS53 KARX 091821
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT SUN AUG 9 2009
WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
121 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 120 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SINSINAWA...OR 6 MILES EAST OF
DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZEL GREEN AND CUBA CITY AROUND 130 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1821Z 267DEG 45KT 4250 9055
$$
BOYNE000
WWUS53 KARX 091827
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 PM CDT SUN AUG 9 2009
WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
127 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SINSINAWA...OR 7 MILES NORTHWEST OF GALENA...MOVING EAST
AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1827Z 267DEG 45KT 4251 9044
$$
BOYNE000
WWUS53 KARX 091831
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
131 PM CDT SUN AUG 9 2009
WIC043-091845-
/O.CON.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
131 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 130 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAZEL GREEN...OR 6 MILES NORTH OF GALENA...MOVING EAST AT
50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1831Z 267DEG 44KT 4251 9040
$$
BOYNE000
WWUS53 KARX 091840
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SUN AUG 9 2009
WIC043-091846-
/O.CAN.KARX.SV.W.0075.000000T0000Z-090809T1845Z/
GRANT WI-
140 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9085 4268 9088 4269 9087 4268 9042
4250 9042 4251 9064
TIME...MOT...LOC 1836Z 267DEG 45KT 4251 9028
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:59 AM CDT, 9 hours 39 minutes earlier.
Area forecast discussion, Aug 9, 2:59 AM CDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 259 AM CDT SUN AUG 9 2009 .SHORT TERM...THROUGH TUESDAY NIGHT MUCH OF THE FOCUS IN THE SHORT TERMS REVOLVES AROUND TODAY/S SEVERE STORM AND HEAVY RAIN THREAT...WITH QUIETER OUT PERIODS FROM MONDAY NIGHT INTO TUESDAY NIGHT. CURRENTLY...RUC ANALYSIS /07Z/ AND 09.00Z RAOBS SHOW POSITIVELY TILTED LONGWAVE TROUGH FROM CNTL ROCKIES INTO WRN ONTARIO. TWO SHORTWAVE TROUGHS OF INTEREST...ONE NEAR LAKE WINNIPEG IN MANITOBA...AND THE OTHER IN SWRN WYOMING. THE LAKE WINNIPEG WAVE IS DRIVING A SURFACE LOW PRESSURE SYSTEM NORTHEAST FROM THE TWIN CITIES INTO NRN WISCONSIN EARLY THIS MORNING. WEAK COLD FRONT SOUTH OF THE LOW IS IN SERN MN. WARM FRONT EAST OF THE LOW ACROSS CENTRAL WISCONSIN. STRONG WARM/MOIST ADVECTION ON THE NOSE OF VEERING/SWLY LOW LEVEL JET SEEN ON KARX/SLATER PROFILER PLOTS AIDING IN MAINTENANCE OF STORM CLUSTERS ACROSS CNTL WISCONSIN THIS MORNING. COLD FRONT HAS STRUGGLED TO CONVECT MUCH OF THE NIGHT...WITH STOUT 750-700MB CAP /15C/ JUST SWALLOWING UP ANY UPDRAFT THAT DARES TO BREACH THE LID...AND MANY HAVE TRIED. 09.00Z RAOBS AT DVN/MPX/GRB ALL HAD 165-200 PERCENT NORMAL PWAT...IMPRESSIVE FOR MID AUGUST. TODAY...MORNING CONVECTION OVER CNTL WISCONSIN SHOULD CONTINUE TO SLIDE EAST/SOUTHEAST AWAY FROM THE AREA AS LOW LEVEL JET CONTINUES TO VEER AND WEAKEN AS THE LAKE WINNIPEG SHORTWAVE CONTINUES TO SHIFT NORTHEAST AWAY FROM THE AREA. THIS WILL CAUSE COLD FRONT CROSSING THE AREA TODAY TO DECELERATE AS IT WAITS FOR NEXT SHORTWAVE /WYOMING/ TO RIDE NORTHEAST INTO MINNESOTA LATER TODAY AND TONIGHT. THERE IS STILL LIKELY TO BE ENOUGH LOW LEVEL FRONTOGENETICAL CIRCULATION /FGEN FORCING/ TO ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE FRONT DURING PEAK HEATING OVER SRN/ERN AREAS OF FORECAST AREA. WITH MLCAPES EXPECTED TO RANGE FROM 1750-3000 J/KG...AND A MARGINAL DEEP SHEAR PROFILE ON BUFR FORECAST SOUNDINGS /09.00Z NAM-WRF/...THERE/S A POTENTIAL FOR SOME DAMAGING WINDS /PRIMARY/ OR LARGE HAIL...BUT TEMPS ALOFT STILL WARM SUGGESTING SEVERE HAIL STONES WILL BE TOUGHER TO GET WITHOUT MORE SUBSTANTIAL CAPE AND/OR ORGANIZED SUPERCELL/ROTATING STORMS. LOW LEVEL WINDS NOT PARTICULARLY STRONG AND/OR SHEARED...SO TORNADO THREAT DOESN/T APPEAR AS HIGH AS SATURDAY. GIVEN AT LEAST SOME DECENT SUNSHINE AND STILL A VERY MOIST BOUNDARY LAYER /DWPTS IN THE LOW-MID 70S/...A MUGGY AND WARM DAY WITH HEAT INDICES AGAIN WELL INTO THE 90S...NEARING HEAT ADVISORY CRITERIA IN SWRN WISC AND NERN IA. WARM TEMPS ALOFT WILL CONTINUE TO ADD UNCERTAINTY TO WHEN AND HOW WIDESPREAD STORMS DEVELOP ALONG THE FRONT LATER THIS AFTERNOON. TONIGHT...GETTING MORE CONCERNED FOR A MESOSCALE HEAVY RAIN AND MAYBE EVEN FLASH FLOOD EVENT...BUT NOT ENOUGH CONFIDENCE RIGHT NOW TO DO A FLASH FLOOD WATCH. AREA OF CONCERN IS SOUTHERN FORECAST AREA /NERN IA INTO SWRN WI/...AND MOST CONCERN LIES THAT IF...AND IT/S A BIG IF...THE WEAK COLD FRONT CONVECTS IN THE LATER AFTERNOON/EARLY EVENING...THE ARRIVAL OF THE SHORTWAVE FROM THE CNTL/NRN HI PLAINS WILL INDUCE A MODEST BUT STRENGTHENING LOW LEVEL JET AFTER 02Z...POINTING INTO WRN/CNTL IOWA WHICH MAY ALLOW THE STORMS IN SWRN WI/NERN IA TO BACKBUILD INTO THE FEED OF HIGH THETA E/INSTABILITY ON NOSE OF LOW LEVEL JET...WITH THE NET EFFECT BEING A QUASI-STATIONARY MCS. GIVEN THESE STORMS WILL BE /AND HAVE BEEN IN RECENT DAYS/ PROLIFIC RAIN RATE PRODUCERS /WARM CLOUD DEPTHS WELL IN EXCESS OF 4KM/...THERE/S A CONCERN FOR A LOCALIZED BAND OF EXCESSIVE RAINFALL. THERE IS OUTSTANDING AGREEMENT IN ECMWF/GFS DETERMINISTIC QPF ALIGNMENT HINTING AT THIS...WITH WFO ARX LOCALLY RUN 12KM NESTED WRF /GFS BOUNDARY CONDITIONS/ REALLY SHOWING SOME NICE DETAIL TO THE EVOLUTION OF THIS POSSIBLE BACKBUILDING MCS. UPWIND CORFIDI VECTORS THIS EVENING ARE VERY WEAK ACROSS SRN FORECAST AREA...SO AT A MINIMUM WILL ISSUE HYDROLOGIC OUTLOOK...AND PERHAPS COORDINATE A FLASH FLOOD WATCH IF SURROUNDING WFOS WANT TO COME ON BOARD AND CONFIDENCE INCREASES. HAVE HEAVY RAIN MENTIONED IN FORECAST. FORGOT TO MENTION A VERY IMPRESSIVE RIGHT ENTRANCE REGION OF UPPER JET SETS UP LAYERED FGEN FORCING OVER THIS AREA FOR A TIME TONIGHT AS WELL. WILL NEED TO MONITOR CLOSELY. THIS MCS MOVES OUT OF THE AREA ON MONDAY MORNING...STILL MAY SEE SOME SHOWER/STORM REDEVELOPMENT IN THE AFTERNOON OVER THE FORECAST AREA AS LAST SHORTWAVE TROUGH DIGS INTO MN/WI DURING PEAK HEATING. THIS THREAT MAY LINGER INTO MONDAY EVENING...AND THE SLOWING OVERALL TREND OF THE UPPER TROUGH IS A RATHER NEW FEATURE THAT WILL NEED SOME CONSIDERATION IN COMING FORECASTS FOR FURTHER INCREASES IN RAIN CHANCES. OTHERWISE...MONDAY NIGHT THROUGH TUESDAY NIGHT SHOULD SEE A RETURN TO MUCH MORE QUIET WEATHER...WITH BUILDING HIGH PRESSURE INTO THE AREA. STILL WILL BE WARM AND SEASONABLY HUMID AS EVAPOTRANSPIRATION IS PEAKING NOW AND WILL BE TOUGH TO KEEP DEWPOINTS OUT OF THE LOW TO MID 60S. .LONG TERM...WEDNESDAY THROUGH SATURDAY THIS STILL LOOKS LIKE A RATHER QUIET PERIOD...WITH WARM AND DRY WEATHER EXPECTED. STILL STRONG DETERMINISTIC AND ENSEMBLE AGREEMENT OF WED-FRI REMAINING DRY. APPROACH OF NEXT WRN TROUGH WILL BEGIN TO DRIVE SURFACE FRONTAL ZONE INTO THE NRN HI PLAINS FRI/SAT WITH THIS SYSTEM POSSIBLY AFFECTING THE REGION BY SAT NIGHT/SUNDAY. && .AVIATION... A WEAK COLD FRONT WILL SINK SLOWLY SOUTHEAST INTO SOUTHERN WI/NORTHERN IA TODAY. THIS FRONT WILL BE THE FOCUS FOR SHRA/TSRA REDEVELOPMENT...MAINLY BY LATER THIS AFTERNOON INTO TONIGHT AS INSTABILITY BUILDS. RIGHT NOW...IT APPEARS THAT THE BULK OF THE SHRA/TS ACTIVITY WILL OCCUR SOUTH OF THE KRST/KLSE TAF SITES. WILL ALSO HAVE TO CONTEND WITH SOME MVFR/ISOLATED IFR CLOUD COVER AND BR THIS MORNING AS THE FRONT SLIPS THROUGH THE AREA. THIS SHOULD MIX OUT INTO VFR RANGE BY MID/LATE MORNING WITH HEATING OF THE DAY. CURRENT KRST/KLSE TAFS SEEM TO HAVE GOOD HANDLE ON THIS SCENARIO...SO MINIMAL CHANGES EXPECTED WITH THE 09.12Z TAF ISSUANCE. && .HYDROLOGY... AS MENTIONED ABOVE...CONCERN TONIGHT EXISTS FOR HEAVY RAIN AND PERHAPS FLASH FLOODING GIVEN SIGNALS SEEN IN DETERMINISTIC AND HIGH RESOLUTION DATASETS. MANY PARAMETERS SEEM TO BE IN LINE TO SUPPORT THIS...WITH ANOMALOUS MOISTURE...A MODEST LOW LEVEL JET POINTING INTO ENTRANCE REGION OF UPPER JET...AND CORFIDI VECTORS OF LITTLE MAGNITUDE. ONLY CONCERN IS COVERAGE OF STORMS /ROLE OF CAPPING INVERSION AND WARMING ALOFT/...BUT IF COVERAGE OF STORMS IS HIGH...THERE WILL LIKELY BE RUNOFF/FLOODING ISSUED FOR LOCALIZED AREAS. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THIS SCENARIO. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM/HYDROLOGY...BINAU AVIATION...DAS
Hazardous weather outlook, Aug 9, 10:43 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1043 AM CDT SUN AUG 9 2009 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-101200- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 1043 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MINNESOTA INTO SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR SOUTH OF I-90. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ALSO...DUE TO THE HIGH AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS POSSIBLE. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES... ESPECIALLY ACROSS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 90 THAT RECEIVED RECENT HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 90 THIS AFTERNOON THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-029-030-WIZ054-055-061-101200- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK- 1043 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY BE SEVERE FROM LATE THIS MORNING THROUGH EARLY THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. IN ADDITION...DUE TO THE HIGH AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS LIKELY FROM ANY THUNDERSTORMS THAT OCCUR. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES...ESPECIALLY ACROSS THOSE AREAS THAT RECEIVED RECENT HEAVY RAINFALL. TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON COMBINED WITH THE HIGH HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 95 TO 100 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. AJ
In the hours before
Special weather statement, Aug 9, 10:54 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1054 AM CDT SUN AUG 9 2009 IAZ029-030-091745- CLAYTON-FAYETTE- 1054 AM CDT SUN AUG 9 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE COUNTIES... AT 1050 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 14 MILES NORTHWEST OF PARKERSBURG TO 5 MILES NORTH OF MARSHALLTOWN...OR ABOUT 55 MILES WEST OF OELWEIN...MOVING EAST AT 40 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... FAIRBANK...OELWEIN...STANLEY AND STRAWBERRY POINT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:02 AM CDT | Areal Flood Advisory | ARX | Jackson, Trempealeau | 12 hr |
| Aug 9, 9:07 AM CDT | Areal Flood Advisory | ARX | Jackson, Trempealeau | 11 hr |
| Aug 9, 11:00 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 24 hr |
| Aug 9, 2:35 PM CDT | Flash Flood Watch | ARX | Crawford, Grant, Richland | 12 hr |
| Aug 9, 2:45 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.